Vitamin D Dihydroxy high, Vit. D (25-Hydroxy Low , Can someone explain

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by greatgran, Dec 6, 2008.

  1. greatgran

    greatgran Member

    Have been taking Vit. D3 and it makes me nauseated. So was looking at
    my Vit. D labs and this is what it says.

    Vitamin D (25-Hydroxy low but Vitamin D Dihydroxy 1,25 is high.

    I was wondering if anyone knows what this means, I have gooled it but no answers.

    Thanks,
    gg
  2. Iamwell

    Iamwell New Member

    I know the vitamin d issue can be confusing. 25d tests measure stored vitamin d in your tissues. 1-25 d measures the active hormone. You didn't say what your numbers were.

    It seems the active hormone in your body is high. So why take extra vitamin D? Doctors are prescribing vitamin d and not even considering that the active hormone 1-25d is high. Studies in the past about vitamin d have stated that 1-25d levels over a certain amount can cause bone reabsorption. I think it is irresponsible to give a patient extra vitamin d without testing and considering 1-25d levels. But it is happening all the time and unfortunatley groups like the Vitamin d Council are pushing for more and more vitamin d supplementation not considering what harm could be occuring.

    Would you take extra estrogen if your estrogen levels were high? Or extra thyroid mediction if your levels were high? I haven't read anyone on this board recover from taking extra vitamin d. If I'm wrong about that please correct me. I did say recover not "I think I feel a little better".

    Greatgran hang in there and maybe someday someone will come up with a cure or an answer to this lousy disease. But in the meantime the old saying "if something seems to be to good to be true it usually is" (in my opinion) applies to vitamin d being a cure for what ails you.

    If you google "high 1-25d levels and bone reabsorption" you will probably get some hits.

    Have a happy holiday season and I wish you better health for the New Year.

    Iamwell
  3. greatgran

    greatgran Member

    To each of you for your input . Here are my Vit. D levels sorry I didn't mention them in my post...duh maybe fibro fog....

    Vitamin D (1,25- dihydroxy is high at 75 -normal range from 6-62

    Vitamin D (25 Hydroxy) is low at 17- normal range 20-57

    SO what to do?? My doctors are clueless and killing me. If they don't know they just refer me to another one that doesn't know, so I am sick of doctors...

    Do I or do I not need vitamin D 3 ?? I don't think so cause it makes me so nausated and now that I look back when they had me on such large dose that is when I was sooooooooooo sick, not sure if that is why but I think it was the Vit. D 2 ...

    I appreciate your help,
    gg
  4. greatgran

    greatgran Member

    The lab report states this: This assay accurately quantifies the sum of vitamin D3, 25-Hydroxy and Vitamin D2, 25 Hydrox, Optimum 25-hydroxy vitamin D concentration is 35 ng/mL or higher. Once again I haven't a clue what it means.

    GG
  5. ladybugmandy

    ladybugmandy Member

    you may be a candidate for the marshall protocol or at least have bacterial issues. there are other antibiotic protocols - not just marshall's.

    is there any way you could see a prooper specialist?

    you may want to email dr. garth nicholson who always used to answer his emails.

    sue
  6. ladybugmandy

    ladybugmandy Member

    could the antibiotics making you ill be a herxheimer reaction?
  7. lukro

    lukro Member

    vit D3 did the same thing to me. I was sicker than a dog and it took me days to finally feel OK.

    Questions: what did your doc say about your reaction? Are you on thyroid med? How long did it take for you to feel better? Are you still on vit D?
  8. spacee

    spacee Member

    My Vit D's are exactly as yours. I have also been on the Marshall Protocol. It did not bring down the high one for me. I was on it 9 months.

    Since the MP, I have avoided Vit D, sun exposure still keep a couple of my room darkened. I feel more comfortable in a darkened room

    But then I started having more muscle aches so we retested the Vit D...same. And I bought a bottle of the Vit D 3 5,000 at a health food store. I took the whole bottle and then bought the 1,000 . I take it most of the time but forget sometimes.

    The achiness went away for me.

    So, for me it was good to take it. However, I am well aware that what works for one of us, does not work for the next person.

    Just wanted to share my part of the journey.

    Hugs,

    Spacee
  9. johndyend

    johndyend New Member

    Chronic infections often associated with fatigue and autoimmune syndromes can cause disruption of Vitamin D receptors (VDR), sometimes leading to elevated Vitamin D1,25 ( the active Vitamin D that normally stimulates VDR... instead it builds up in the system) and can have a harmful effects. You can read about this effect described in the Marshall Protocol... you may find helpful information "about the Marshall Protocol" at this website: http://bacteriality.com/about-the-mp/
    [This Message was Edited on 12/20/2008]